MAUDE Adverse Event Report: BD CARIBE LTD. BD¿ QUINCKE SPINAL NEEDLE, BLACK HUB; ANESTHESIA SPINAL NEEDLE

BD CARIBE LTD. BD¿ QUINCKE SPINAL NEEDLE, BLACK HUB; ANESTHESIA SPINAL NEEDLE
Catalog Number 405181
Health Effect - Clinical Codes Abscess (1690); Pain (1994); Fungal Infection (2419)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: bd was unable to perform a thorough investigation as no sample or lot number were provided.No samples or lot number was provided.Dhr review and sterility record check cannot not be performed without a lot number.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that a patient contracted a fungal infection after receiving an epidural injection using a bd¿ quincke spinal needle, black hub.The patient had an epidural injection on (b)(6) 2017 and went to the emergency room (er) with low back pain on (b)(6) 2017.An mri confirmed an epidural abscess.The patient had surgery to remove and culture the abscess and underwent rehab.The patient is reportedly doing well at this time.

Brand Name
BD¿ QUINCKE SPINAL NEEDLE, BLACK HUB
Common Device Name
ANESTHESIA SPINAL NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key7137159
Report Number2618282-2017-00041
Device Sequence Number1310578
Product Code BSP
UDI-Device Identifier30382904051816
UDI-Public30382904051816
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405181
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;